Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 45, NWS Jacksonville, FL
NWS Jacksonville, FL issued this small craft advisory at Nov 12, 2012, 2:52 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2012, 2:52 AM EST (07:52 UTC)
- Expired
- Nov 12, 2012, 2:50 PM EST
- In force
- 12 hr
- Issued by
- NWS Jacksonville, FL
The text
As transmitted, in the capitals the NWS used until 2016.
844 WHUS72 KJAX 120752 MWWJAX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 252 AM EST MON NOV 12 2012 AMZ470-472-474-122100- /O.NEW.KJAX.SC.Y.0045.121112T0752Z-121112T2100Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- 252 AM EST MON NOV 12 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS...SOUTHEAST 20 KNOTS...DIMINISHING TO 15 KNOTS THIS AFTERNOON. * WAVES/SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
055 WHUS72 KJAX 121503 MWWJAX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 1003 AM EST MON NOV 12 2012 AMZ470-472-474-122100- /O.CON.KJAX.SC.Y.0045.000000T0000Z-121112T2100Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- 1003 AM EST MON NOV 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...SOUTHEAST 15 TO 20 KNOTS AND GUSTY. WINDS WILL DIMINISH GRADUALLY THIS AFTERNOON. * WAVES/SEAS...6 TO 8 FEET...SLOWLY SUBSIDING LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
764 WHUS72 KJAX 121950 MWWJAX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 250 PM EST MON NOV 12 2012 AMZ470-472-474-122300- /O.CAN.KJAX.SC.Y.0045.000000T0000Z-121112T2100Z/ /O.NEW.KJAX.SW.Y.0009.121112T1950Z-121112T2300Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- 250 PM EST MON NOV 12 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WAVES/SEAS...5 TO 7 FEET WILL SUBSIDE TONIGHT TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 11, 6:45 PM EST, 8 hours 7 minutes earlier.
Area forecast discussion, Nov 11, 6:45 PM EST, 8 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 645 PM EST SUN NOV 11 2012 .UPDATE... EXPECTING COVERAGE AND INTENSITY OF SHOWERS TO DECREASE AS THEY COME ONSHORE IN THE EASTERLY FLOW. BASED ON LATEST SATELLITE TRENDS AND MODEL GUIDANCE EXPECTING LESS CLOUD COVERAGE INLAND TONIGHT. THEREFORE...ANTICIPATING MORE FOG POTENTIAL OVERNIGHT. THE EXCEPTION WILL BE NEAR THE SHORE...WHERE CLOUDS WILL CONTINUE TO ADVECT IN OFF AND THE OCEAN...AND WINDS WILL STAY ELEVATED. WILL MONITOR CLOUD TRENDS OVER THE NEXT FEW HOURS...AS THE DECREASED CLOUD COVERAGE COULD LEAD TO A LITTLE COOLER NIGHT INLAND THAN CURRENTLY FORECAST. && .AVIATION... A BROKEN LINE OF COASTAL SHOWERS WILL NEAR CRG...VQQ AND JAX WITHIN THE NEXT COUPLE OF HOURS SO INCLUDED TEMPO SHRA THROUGH 01-02Z FOR THESE TERMINALS WITH PREVAILING VFR CIGS AROUND 3.5 KFT. THROUGH THE NIGHT GUIDANCE SUGGESTS STRATO CUMULUS OFFSHORE WILL IMPINGE ON THE COAST...WITH SOME CLOUDS SPREADING INLAND. GIVEN THAT THE CLOUD DECK WILL BE SCT TO BRKN IN NATURE AS IT SPREAD INLAND...CARRIED ONLY SCT DECK IN THE TAFS AROUND 1-2 KFT. IF SATELLITE TRENDS SUGGEST A MORE SOLID DECK OVERNIGHT SPREADING INLAND...MAY NEED TO UPDATE THE COASTAL TAF SITES FOR PREVAILING MVFR CIGS. FARTHER INLAND AT VQQ AND GNV...CONDITIONS WILL BE MORE FAVORABLE FOR LOWER VISIBILITIES AND INDICATED TEMPO MVFR CONDITIONS BETWEEN 07-08Z THROUGH 12Z FOR THESE SITES. MON STRATUS WILL GRADUALLY LIFT DURING THE MORNING WHILE ONSHORE FLOW PERSISTS. INCLUDED VCSH FOR COASTAL SITES MIDDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 54 79 55 73 / 0 10 20 20 SSI 62 74 63 73 / 20 20 20 20 JAX 58 78 58 77 / 30 20 20 20 SGJ 63 76 63 76 / 30 20 10 20 GNV 55 79 57 80 / 10 20 20 20 OCF 56 81 58 81 / 10 20 20 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && STRUBLE/ENYEDI
Hazardous weather outlook, Nov 11, 10:44 PM EST, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1044 PM EST SUN NOV 11 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-121100- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 1044 PM EST SUN NOV 11 2012 ...MODERATE RISK OF RIP CURRENTS... THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... INCREASING ONSHORE FLOW...ALONG WITH LONG PERIOD OCEAN SWELLS WILL CREATE A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES. REFER TO THE SURF ZONE FORECAST FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED THROUGH AT LEAST THE EARLY PORTION OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 2:50 PM EST | Small Craft Advisory for Hazardous Seas | JAX | 3 hr |
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.